MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number VTICM5 12.6
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Inflammation (1932)
Type of Reportable Event Serious Injury
Event or Problem Description
The reporter indicated that the surgeon implanted a 12.6mm vticm5 implantable collamer lens of -10.00/+1.50/090 power (sphere/cylinder/axis) into the patient's right eye (od) on an unknown date.Reportedly, "patient is experiencing inflammation in the right eye." to the best of our knowledge the lens remains implanted.No further information has been provided.Attempts to obtain additional information have not been successful.If additional information is received a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
A4-a6: unk.Manufacturer narrative: a review of the device labeling was completed.Iritis is identified in the labeling as known potential adverse events following icl implantation.The directions for use adequately provides surgeons instruction for icl implantation which states: as with implantation of other types of intraocular lenses, potential adverse events can include, but are not limited to infection (endophthalmitis), hypopyon, corneal endothelial damage, iol dislocation, cystoid macular edema, corneal edema, pupillary block, iritis, retinal detachment, retinal tear, transient or persistent glaucoma, vitritis, iris prolapse, secondary surgical intervention and increased visual symptoms related to the optical characteristics of the iol including halos, glare and/or double vision.The type of inflammation as well as onset and duration were not specified.Therefore, an exact cause could not be determined as the event could be multifactorial in nature including patient and/or procedure related factors.Claim # (b)(4).
 
Additional Manufacturer Narrative
Device evaluation 3331 - device history record (dhr) review - the device history records were reviewed and there were no non-conformities or deviations noted during the manufacturing of the lens that would have caused or contributed to the nature of this complaint.Corrective and/or preventive actions are being addressed through capa-24-001 and this issue will continue to be tracked and trended as part of the normal device safety committee meetings and capa monitoring.Claim #(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
6263037902
MDR Report Key19105572
Report Number2023826-2024-01731
Device Sequence Number20786689
Product Code MTA
UDI-Device Identifier00840311308101
UDI-Public00840311308101
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model NumberVTICM5 12.6
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2024
Supplement Date Received by Manufacturer07/07/2024
Initial Report FDA Received Date04/15/2024
Supplement Report FDA Received Date07/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown